opiate free for 4 months. still having withdrawals. suboxone
Last year I was prescribed Norco's, I started abusing them when my bf passed away this february. I tried to get off them twice but w/d was too bad I would take 20-30 yellows a day, . It got to the point where I was so depressed over my bf's death and the fact I couldn't stop taking pills i thought about suicide, I went to detox at the behavioral center @ the hospital. I was there for 6 days, they had me on suboxone (i've tried before, but wasn't ready to quit back then) Right after I got out of the hospital I could go days without having to take a suboxone, no cravings, no restless legs (which is the worst for me). 2 weeks after getting out of the hospital i would get withdrawals again. My dr wrote me a script for 14 suboxone when I got out, those lasted me forever, and I was never able to get in to see my doctor for follow up appts, so i gave up on getting an appt. My friend went thru the detox too, around the same time i have, she goes to her dr and she will give me a suboxone every once in a while (i know it's not the best idea). I could cut up the film in TINY strips, one little strip and i would be withdrawal free for a day or two, so the suboxone would last me a while, but when I had none I would go right back to feeling the symptoms. this week will be 4 months since i've taken a pill. i'm frustrated because i'm trying to do doing the right thing, no cravings to touch a Vicodin ever again, i've gone to counseling and i'm happy, but why am i still experiencing withdrawals? yes they aren't as bad as they were in the beginning, but it's scary, will i ever be withdrawal free? IDK if i would even be able to get into a suboxone dr because i'm not technically on pills, i just still experience the uncomfortable symptoms. are they suppose to last this long? i'm just looking for advice ! is this suppose to happen?
I don't know about suboxone but I do know about hydrocodone. I used it for six years followed by nearly 3 years of Oxys. I will tell you this. You have to really, really want to quit. I know that experience of quitting when you are not ready. Now that you have been without them for 2 months, I would suspect that the suboxone might be the medication hanging on in your system. Most suboxone users here mention that it's harder to quit than Oxy and certainly harder than hydrocodone. I have 32 days clean. I would suggest following the advise in the Thomas Recipe if you have further withdrawals. Also read up on PAWS - Post Acute Withdrawal Syndrome. The mental side of this can hit us unexpectedly but it can be dealt with. I found that a good aftercare system, counselor, 12-steps etc. is really important to keeping clean.
i've only abused norcos, not suboxone. One strip of suboxone can last me over a week. im terrified of going to a doctor and getting a full script of suboxone because i know its harder to get off them than it is vicodin. I don't want to depend on any kind of drug, and i didn't realize i would still feel it 120 days after my last pill.
You weren't experiencing withdrawal because you were taking the suboxone. It's a really strong opiate. You're going to feel bad for a while after you quit entirely, it's impossible to find a way around that.
I say keep going and don't look for a Dr. to give you any more subs. At this point, you're heading in the right direction, so why go back?
Is there any over the counter medicine to help with restless legs? i'm thinking about getting unisom to help me sleep, restless legs is what really messes w me. If i could get it under control I think I would be able to get through this..
Hi kelbelle, you might try something called Hylands Resftul Legs! You can find it at stores like Walmart! I've used it and it does help with Restless legs! Also warm baths with Epsom salts really help and feel wonderful!
It sounds like you basically dragged out your w/d with the small amounts of sub. Suboxone can be a great tool for detox and recovery, but only when it's used in the right context, under the supervision of a GOOD doctor and a GOOD clinic. Usually, going the sub route from hydrocodone or oxycodone isn't the best option, because sub is a lot stronger, and has a MUCH longer half life.
When is the last time you took anything? The Sub strips, were they 8mg ones, or 2mg ones? The best thing to do at this point is to just jump off completely, NO more suboxone. That's what's drawing it out for you. Utlize the info here, especially from the Thomas recipe, and stick around, you'll get tons of info and support here.
Start planning for aftercare...go to NA or AA meetings, private therapy, or all of the above. Sobriety requires work. It's helpful if you can get to the bottom of why you ended up using in the first place. If you were self medicating for depression or anxiety issues...those will need addressed professionally to prevent relapse.
Very best to you...make a plan, and stick to it. Better days are ahead.
Last time I took any suboxone was about 24 hours ago, it seriously was damn near 1cm by 1cm square. and my legs are starting to hurt. when i got out of detox i went to group therapy for a month. Never had the urge to pop a pill since i've been out, no matter how much pain I am in now, I refuse to take one, I cut off all contact with people who still take them also. I'm planning on going to the store in an hour to get tonic water, and restless leg medicine and try to stick it out! Thank you!!!
I have been trying to get off opiates for years after being rx'd them for bad MVA, I tried suboxone and would cut mine into tiny strips like kelbelle88, maybe even smaller than cm and w/d 's arent improving. I was wondering what would happen if I took 4mg of my methadone instead, since I've waited 12 hours since last strip,would I get worse w/d symptoms. I keep hearing how much worse w/d is coming off of suboxone than methadone and maybe I should just tapper off with methadone instead? I cut mine into 4ths. Is it safe to do so and will I avoid w/d's this way? Just want to be functional again. So tired of not being able to sleep and be normal. Please tell me what you think. and no, I'm not trying to use methadone to get high, just to take the pain away that's lasted forever. nothing seems to be working. please advise.
Nothing is worth taking to make the initial suffering go away. Better to get through the physical stuff now so you're closing to feeling better. Taking any other narcotic now is only going to prolong the inevitable. You just have to be okay with feeling like **** for a while. It really does come down to doing just that.
hi and welcome Jellybean....this post is a few months old and might get overlooked....it's best if you scroll to the top and click "ask a question" and post a new thread....just ask for support and what ever questions you have...many people here have experience with subs and methadone...i myself don't...only pain pills....so post a new question so more people can see it...this site is great for info and support! good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.